Thunderstorm Wind, Lawrence
- When
- May 28, 1:45 PM CST
- Where
- Lawrence County, Oma
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.750, -90.133
A few trees were blown down on Kennedy Road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 28, 10:00 AM CST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1100 AM CDT SUN MAY 28 2006 .DISCUSSION...HAVE ISSUED AN UPDATE TO TWEAK A FEW ELEMENTS OF THE FORECAST. THE MAIN ITEM WAS HOURLY TEMPS...THE AREA HAS WARMED QUICKER THAN ANTICIPATED AND I HAVE ADJ GRIDS TO REFLECT THAT TREND. EVEN WITH THE QUICK WARM UP...I THINK THE FORECAST HIGHS ARE RIGHT ON. TEMPS HERE HAVE SLOWED SUBSTANTIALLY AND WITH DEEPER MOISTURE MOVING IN...OR ALREADY IN PLACE TO OUR WEST...WILL KEEP TEMPS FROM GETTING TOO HIGH. THE MAIN REASON WILL BE THAT CONVECTION WILL BREAK OUT WITH TEMPS IN THE MID/UPPER 80S AND THAT INCREASED CLOUD COVER AND PRECIP WILL STOP MAX TEMPS FROM GETTING TOO WARM. AS FOR THE CONVECTION...MORNING SOUNDINGS SHOWED MUCH DEEPER MOISTURE AROUND WITH NO LIMITING CAPPING INVERSION. THINGS SHOULD FIRE SHORTLY AND JUST INCREASE IN COVERAGE THROUGH THE AFTERNOON. SEABREEZE FRONT WILL AGAIN BE THE MAIN PLAYER AND STEADILY PUSH NORTHWARD. THE DIFFERENCE TODAY IS THAT MORE OF THE REGION IS ALREADY MOIST AND FAVORABLE FOR CONVECTION. THE UPPER JET IS QUITE FAVORABLE AS WELL WITH A LEFT FRONT QUAD OF THE SUBTROPICAL JET MOVING OUT OF SE TX. AFTER IN DEPTH ANALYSIS OF THE MORNING SOUNDINGS...IM GETTING AN UNEASY FEELING ABOUT STRENGTH OF CONVECTION. TEMPS AT 300MB ARE QUITE COOL (-35C) AND WITH MODIFIED AREA SOUNDINGS FOR 87-89 DEGREES WITH AROUND 70 SFC DEWPT...INSTABILITY WILL BE BETWEEN 3000-3600 SBCAPE AND (-7 TO -8) LI. DUE TO THE COLD 300MB TEMPS...THE CAPE PROFILE IS SOMEWHAT FAT ABOVE 500MB. THIS SUGGESTS DEEP CONVECTIVE POTENTIAL AND QUITE ROBUST UPDRAFTS. DUE TO THIS...SMALL PENNY TO NICKEL SIZED HAIL LOOKS TO BE POSSIBLE ALONG WITH GUSTY WINDS. THE MAIN AREA FOR THIS ISOLATED SEVERE ACTIVITY WILL BE FROM AROUND NATCHEZ TO VICKSBURG TO GREENVILLE AND POINTS WEST. THE REST OF THE CWA...EAST AND NE...WILL HAVE A MUCH HARDER TIME SUPPORTING CONVECTION AS THE BEST LOW-LEVEL MOISTURE AND THETA E ADV WILL BE W AND SW. WITH ALL THIS...WILL MODIFY THE HWO AGAIN TO INCLUDE THE ISO SVR AREA. && .AVIATION...NOTHING TOO MAJOR THIS AFTERNOON AS THE MAIN ISSUE WILL BE TIMING THE SCT CONVECTION FROM GLH...GWO...JAN AND HBG. THE EVENING WILL BE QUIET WITH DEBRIS CLOUDS DISSIPATING AND IM EXPECTING MOSTLY VFR CONDITIONS. AROUND SUNRISE WE WILL LIKELY SEE MORE MVFR VIS RESTRICTIONS FOR A FEW HRS. EXPECT BKN CEILINGS DURING THE MORNING WITH CONVECTION DEVELOPING BEFORE 18Z AT A FEW LOCATIONS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1120 AM CDT SUN MAY 28 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 291432- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1120 AM CDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...MAINLY ACROSS THE WEST AND SOUTHWEST PORTION OF THE REGION. ENOUGH INSTABILITY WILL BE PRESENT FOR SOME STORMS TO BECOME STRONG WITH THE POSSIBILITY OF A COUPLE OF ISOLATED SEVERE STORMS. ANY SEVERE STORM WILL BE CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND DAMAGING WINDS. THE MAIN AREA THAT MAY SEE ANY STRONG OR SEVERE STORMS LOOKS TO BE WEST OF A GREENVILLE TO VICKSBURG TO BUDE LINE. ACTIVITY SHOULD DIMINISH BETWEEN 6 AND 8 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT SATURDAY...JUNE 3RD. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Jackson/Brandon,MS radar (KDGX), 61 km away, was scanning. The volume nearest the first event began at 19:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down on Kennedy Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506137.